Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 24, 2019, 6:21 PM CDT for Juneau County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 24, 2019, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS La Crosse, WI
County Juneau County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222
WWUS83 KARX 242321
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
621 PM CDT Wed Jul 24 2019
WIZ043-242345-
Juneau-
621 PM CDT Wed Jul 24 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JUNEAU COUNTY...
At 620 PM CDT, a strong thunderstorm was located near Necedah, or
16 miles east of Tomah, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Necedah around 645 PM CDT.
LAT...LON 4393 8996 4381 9017 4400 9031 4407 9031
4416 9015 4408 9002 4405 9002 4402 9000
4401 9001 4399 8996 4394 8995
TIME...MOT...LOC 2320Z 321DEG 12KT 4405 9019
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:02 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 24, 2:02 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 202 PM CDT Wed Jul 24 2019 .SHORT TERM...(This evening through Thursday) Issued at 202 PM CDT Wed Jul 24 2019 With the weak cyclonic flow aloft, another short wave trough will drop across the Great Lakes and be exiting into Ohio River Valley this evening. This wave could pass close enough to the area to generate a few showers/storms yet this afternoon that would then dissipate early in the evening as the forcing and heating of the day/CAPE dissipate. Otherwise, the area of high pressure centered over Iowa and Missouri this afternoon will be the dominant feature for quiet weather through Thursday. .LONG TERM...(Thursday night through Wednesday) Issued at 202 PM CDT Wed Jul 24 2019 As the high exits the region Thursday night a cold front will begin to approach from the northwest. By late Thursday night, the front should roughly extend from eastern Lake Superior into southwest Minnesota and should slowly sink south toward the area Friday. The front should then drop to about the Interstate 90 corridor Friday night where it is expected to remain nearly stationary into Sunday before another cold front comes in from the west and pushes across the region Sunday night. This front will serve as the focus for on and off showers and storm chances starting Thursday night through the weekend. An upper level low will be moving across southern Canada late in the week with with the troughing extending into the Upper Midwest as a short wave trough swings around the base of the low. Most models, with the exception of the 24.12Z GFS, suggest the forcing and front will be too far to the northwest for much of rain chance Thursday night. The forcing should increase some Friday as the short wave trough moves past to the north of the area. However, this forcing does not look that strong as the whole upper level system will have positive tilt keeping the best pv advection in the 500-300 mb layer close to the upper level low. The low level moisture transport looks to be parallel to the incoming front and primarily through the region to be focused ahead of the short wave trough. With the general weak forcing, should only see some scattered activity possible along the front from about Interstate 90 and north Friday and Friday evening. Some potential for a few of the storms to be strong with ML CAPE in the 1000-2000 J/Kg range and 0-3 km shear values around 20 knots for the most part. Some potential for local downpours as precipitable water values look to be around 1.5 inches but would not expect this to be scenario for flooding to develop. Even with the front in the area Saturday, this is expected to be a rather quiet day with the lack of any organized forcing to spark convective development. This looks to change for Sunday as upper level ridge over the Rockies get flattened by another upper level low tracking across southern Canada. There is good agreement that a short wave trough will come out of the central Rockies with an expected MCS forming over the Plains Saturday night. The remains of this MCS should then progress east along the stalled boundary Sunday but the models are not agreement whether the short wave trough will track along with it and help spark redevelopment over the area (GFS) or go farther north and take the MCS remnants to the north as well (24.12Z ECMWF). Either way, the second cold front will get pushed into and then trough the area with the passage of the short wave trough and upper level low across southern Canada. This could be enough to generate at least some scattered convection with these chances lingering into Monday until the front clears the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1149 AM CDT Wed Jul 24 2019 Isolated shra/ts expected this afternoon but should stay mainly east of the KLSE/KRST sites. Plan on VFR conditions through the period but may have to watch for some river valley fog at KLSE in the 09- 13Z time frame. However, currently thinking tightening pressure gradient/southerly winds will prevent this fog from occurring or will be very spotty in nature -not enough to include in KLSE TAF. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...DAS
Hazardous weather outlook, Jul 24, 3:45 AM CDT, 14 hours 36 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 345 AM CDT Wed Jul 24 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-251200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- 345 AM CDT Wed Jul 24 2019 This Hazardous Weather Outlook is for portions of northeast Iowa and southeast Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday night through Friday and again Saturday night through Sunday night. It is too early to determine any risk of severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-041>044-053>055-061-251200- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 345 AM CDT Wed Jul 24 2019 This Hazardous Weather Outlook is for portions of southwest through central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon. Severe weather is not expected. Flooding continues for a few locations along area rivers in western Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday night through Friday night and again Saturday night through Monday. It is too early to determine any risk of severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, Jul 24, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
621 PM CDT Wed Jul 24 2019
WIZ043-242345-
Juneau-
621 PM CDT Wed Jul 24 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JUNEAU COUNTY...
At 620 PM CDT, a strong thunderstorm was located near Necedah, or
16 miles east of Tomah, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Necedah around 645 PM CDT.
LAT...LON 4393 8996 4381 9017 4400 9031 4407 9031
4416 9015 4408 9002 4405 9002 4402 9000
4401 9001 4399 8996 4394 8995
TIME...MOT...LOC 2320Z 321DEG 12KT 4405 9019
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:51 PM CDT | Special Weather Statement | ARX | Crawford, Vernon | 54 min |
| Jul 24, 5:23 AM CDT | River Flood Warning | ARX | Juneau | 42 hr |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.